Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 6, NWS Des Moines, IA

March 27, 2014Decatur County, Ringgold County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Mar 27, 2014, 3:56 PM CDT for Decatur County, Ringgold County, Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2014, 3:56 PM CDT (20:56 UTC)
Expired
Mar 27, 2014, 4:30 PM CDT
In force
34 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, IA, Ringgold County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 4:29 PM CDTHAIL 0.881 Se Leon, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WUUS53 KDMX 272056
SVRDMX
IAC053-159-272130-
/O.NEW.KDMX.SV.W.0006.140327T2056Z-140327T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CDT THU MAR 27 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 430 PM CDT

* AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMONI...OR
  15 MILES SOUTHEAST OF MOUNT AYR...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEON...LAMONI...KELLERTON...GRAND RIVER...VAN WERT...DAVIS CITY...
  DECATUR CITY...PLEASANTON...INTERSTATE 35 REST AREA AT MILEPOST 7
  NEAR LAMONI...LAMONI MUNICIPAL AIRPORT...LITTLE RIVER RECREATION
  AREA...SLIP BLUFF COUNTY PARK AND NINE EAGLES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4060 9429 4089 9386 4090 9381 4068 9356
      4061 9356 4058 9363 4057 9425
TIME...MOT...LOC 2055Z 233DEG 37KT 4057 9402 

HAIL...1.00IN
WIND...60MPH

$$

SMALL
2 follow-up statements
688 
WWUS53 KDMX 272112
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT THU MAR 27 2014

IAC159-272121-
/O.CAN.KDMX.SV.W.0006.000000T0000Z-140327T2130Z/
RINGGOLD IA-

412 PM CDT THU MAR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RINGGOLD COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4069 9402 4089 9386 4090 9381 4068 9356
      4061 9356 4058 9363 4057 9402
TIME...MOT...LOC 2111Z 232DEG 38KT 4068 9383 

$$

IAC053-272130-
/O.CON.KDMX.SV.W.0006.000000T0000Z-140327T2130Z/
DECATUR IA-
412 PM CDT THU MAR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR DECATUR COUNTY...

AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEON...MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEON...LAMONI...VAN WERT...DAVIS CITY...DECATUR CITY...PLEASANTON...
INTERSTATE 35 REST AREA AT MILEPOST 7 NEAR LAMONI...LITTLE RIVER
RECREATION AREA...SLIP BLUFF COUNTY PARK...LAMONI MUNICIPAL AIRPORT
AND NINE EAGLES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4069 9402 4089 9386 4090 9381 4068 9356
      4061 9356 4058 9363 4057 9402
TIME...MOT...LOC 2111Z 232DEG 38KT 4068 9383 

HAIL...1.00IN
WIND...60MPH

$$

SMALL
404 
WWUS53 KDMX 272123
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CDT THU MAR 27 2014

IAC053-272132-
/O.EXP.KDMX.SV.W.0006.000000T0000Z-140327T2130Z/
DECATUR IA-
423 PM CDT THU MAR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR DECATUR COUNTY WILL EXPIRE AT
430 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4069 9402 4089 9386 4090 9381 4068 9356
      4061 9356 4058 9363 4057 9402
TIME...MOT...LOC 2120Z 233DEG 37KT 4068 9383 

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 12:32 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 27, 12:32 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT THU MAR 27 2014

.SHORT TERM /TODAY/...
ISSUED AT 335 AM CDT THU MAR 27 2014

SOUTH WINDS CONTINUE TO BE RATHER BRISK EARLY IN THE PERIOD AS
GRADIENT WINDS THROUGH TODAY AHEAD OF LOW AND COLD FRONT EXPECTED
TO MOVE ACROSS THE REGION THIS AFTERNOON. FOR NOW...HAVE CUT BACK
ON POP OVERNIGHT AND INTO MORNING HOURS AS MAIN AREA OF WARM AIR
ADVECTION GENERATED RAIN IS MOVING OFF TO THE EAST OVER EASTERN
IOWA AND ILLINOIS AT THIS TIME. SFC ANALYSIS CONTINUES TO SHOW
MAIN WAVE BACK IN SOUTH CENTRAL NE AT 0700UTC WITH STRONG
SOUTHERLY FLOW AHEAD OF THE SYSTEM. CONVECTION AND SHOWERS WILL
CONTINUE TO DEVELOP ALONG THE FRONT AND NEAR THE LOW TO OUR WEST
EARLY IN THE PERIOD. OVER CENTRAL IA AN INCREASING AREA OF LIGHT
DRIZZLE AND SHOWERS IS DEVELOPING AND SPREADING NORTH AS MOISTURE
RETURNS NOW. WITH THE LOW DRIVING INTO WESTERN IOWA THIS MORNING
INSTABILITY WILL INCREASE ACROSS THE WEST WITH ELEVATED CONVECTION
MOVING INTO SOUTHERN AND WESTERN SECTIONS BETWEEN 13 AND 17Z.
ACROSS THE SOUTH WARM AIR SHOULD STREAM ACROSS THE AREA AND ALLOW
FOR HIGHS TO REACH THE THE MID TO UPPER 40S NORTH THROUGH US20
WHILE ALONG AND SOUTH OF I80 HIGHS WILL REACH THE MID TO UPPER 50S
BEFORE THE COLD FRONT REACHES OUR AREA BY 18Z AND TEMPS FALL INTO
THE AFTERNOON. BY 17Z THROUGH 23Z THERE WILL BE A CHANCE FOR SCT
THUNDER ACROSS THE SOUTH HALF OF THE AREA WITH MLCAPE BETWEEN 100
AND 350 ACROSS THE AREA. WIND FIELDS REMAIN RATHER IMPRESSIVE WITH
COLUMN WINDS 45 TO 65KT FROM H850 UP TO H300 BY 21Z OVER FAR
SOUTHERN AND SOUTHEAST IOWA. THOUGH GENERAL THUNDER WILL BE THE
MAIN CONCERN TODAY...THE FAR SOUTHEAST MAY SEE ENOUGH SHEAR TO
PRODUCE A FEW SEVERE STORMS BETWEEN 19-23Z AS THE FRONT PUSHES
THROUGH THE REGION. MAIN THREATS WOULD BE WIND AND HAIL...WITH
WIND LEADING THE WAY. BOTH THE GEM/ EURO AND TO A LESSER EXTENT
THE GFS SUGGEST A DUAL WAVE ROTATING THROUGH THE AREA TODAY. THIS
SHOULD ENHANCE A DEFORMATION AXIS ON THE BACK SIDE OF THE STORM
AND KEEP RAIN AND R/S MIX GOING THROUGH THE AFTERNOON. WITH THE
SLIGHTLY WARMER AIR EXPECTED IN THE SYSTEM TODAY...HAVE TRIMMED
BACK THE CHANGEOVER TO R/S NORTHWEST AND STILL EXPECT TO SEE NO
ACCUMULATION OF SNOW THROUGH 00Z TODAY OVER THE WEST/NORTHWEST
DESPITE THE COOLER AIR GETTING INTO THE SYSTEM. WINDS SHOULD
REMAIN RATHER BRISK THROUGH THE DAY UNTIL THE LOW/FRONT ARRIVE
THEN LESSEN THROUGH THE EARLY AFTERNOON AND THEN INCREASE FROM THE
NORTHWEST AS THE LOW PASSES EAST BY 00Z.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 335 AM CDT THU MAR 27 2014

GENERALLY QUIET WEATHER UNTIL EARLY NEXT WEEK. THE MAIN ISSUE WAS
FOCUSED ON A SERIES OF LOW PRESSURE SYSTEMS STARTING MONDAY AND
WITH TEMPERATURES OVER THE WEEKEND. GFS/ECMWF ARE IN SOMEWHAT
BETTER AGREEMENT WITH SYSTEM MONDAY...WITH THE GFS SLIGHTLY
FURTHER SOUTH THAN THE ECMWF. THIS WAS A COMPLETE OPPOSITE FROM
THE 26.00Z INITIALIZATIONS AND IT SEEMS THE MODELS ARE PLAYING
CATCH-UP WITH EACH OTHER. REGARDLESS...THEY DO AGREE ON TIMING AND
USED A BLEND FOR EARLY NEXT WEEK.

TONIGHT THROUGH SUNDAY...PRECIPITATION LOOKS TO QUICKLY MOVE EAST
OF THE FORECAST AREA THIS EVENING BUT MAY SEE A SHORT SWITCH OVER
TO SNOW ACROSS THE FAR NORTH. HAVE AN INCH OR LESS GOING NEAR THE
MINNESOTA BORDER ATTM BUT FORCING AND DEPTH OF MOISTURE IS
LIMITED WITH THE TIMING OF THE COLDER AIR...SO HAVE LOW
CONFIDENCE WITH ANY HIGHER AMOUNTS. THE CAA PERSISTS INTO EARLY
FRIDAY BEFORE DIMINISHING AS THE SURFACE HIGH PRESSURE BUILDS
INTO THE REGION.

A WEAK 500MB SHORTWAVE MOVES ACROSS IOWA/MISSOURI FRIDAY NIGHT
AND MAINLY BRINGS CLOUD COVER ACROSS THE STATE. LIMITED FORCING
WITH THIS SYSTEM EVEN THOUGH SOUNDINGS SUGGEST DRIZZLE FOR A SHORT
TIME FRAME LATE FRIDAY NIGHT...LEFT FORECAST DRY ATTM.

WAA DEVELOPS SATURDAY AFTERNOON AND CONTINUES INTO SUNDAY. THE
BETTER MIXING DAY IS ON SUNDAY AND GFS BUFR SOUNDINGS SHOW GOOD
DRY ADIABATIC MIXING TO AROUND 850MB. NOT CONFIDENT IT WILL MIX
THAT DEEP...BUT CONFIDENT ENOUGH TO GO A COUPLE DEGREES ABOVE
GUIDANCE FOR MAX TEMPS ON SUNDAY. DEW POINTS VERY DRY AS WELL AS
THEY GENERALLY RANGE IN THE MIDDLE TO UPPER 30S. ALSO...WITH 40
KNOT WINDS AT THE MIXED LAYER...INCREASED WINDS SLIGHTLY DURING
SUNDAY AFTERNOON BUT REMAIN JUST BELOW ADVISORY CRITERIA ATTM.

MONDAY THROUGH WEDNESDAY...SURFACE LOW MOVES ACROSS IOWA/SOUTHERN
MINNESOTA DURING THE DAY MONDAY AND EXITS THE STATE MONDAY EVENING.
MAINLY LOOKING AT RAIN THROUGH MUCH OF THE EVENT...WITH THE COLDER
TEMPERATURES WRAPPING AROUND LOW BEGINNING AROUND 00Z TUESDAY. THE
DEEPER MOISTURE AND BETTER FORCING MONDAY NIGHT REMAINS NORTH OF THE
FORECAST AREA...SO NOT ANTICIPATING MUCH OF THE WAY SNOW AMOUNTS
ATTM. ANOTHER SYSTEM MOVES ACROSS THE SOUTHERN PLAINS INTO NORTHER
MISSOURI ON WEDNESDAY AND LOOKS TO BE ANOTHER RAIN AND POSSIBLY SNOW
PRODUCER DEPENDING ON HOW FAR SOUTH THE LOW TRACKS.
REGARDLESS...NEXT WEEK LOOKS TO BEGIN AN ACTIVE WEATHER PATTERN
ACROSS THE REGION.

&&

.AVIATION...27/18Z
ISSUED AT 1232 PM CDT THU MAR 27 2014

SURFACE LOW PRESSURE WILL LIFT NORTHEAST ACROSS SOUTHERN THEN
EASTERN IOWA.  LIFR CONDITIONS ARE NOT EXPECTED TO IMPROVE MUCH
THROUGH 09Z UNTIL AFTER THE LOW PASSES.  WINDS WILL INCREASE THIS
AFTN AND EVENING AS THE LOW PASSES AND WINDS SWITCH AROUND TO A
NORTHERLY DIRECTION.  INSTABILITY ACROSS FAR SOUTHERN IOWA TIED TO A
FRONTAL BOUNDARY WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS
ESPECIALLY BETWEEN 21Z-00Z.  AN ISOLATED STORM COULD PRODUCE STRONG
WIND OR LARGE HAIL...MAINLY AFFECTING KOTM THROUGH THIS TIME.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...FAB
Hazardous weather outlook, Mar 27, 10:27 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1027 AM CDT THU MAR 27 2014

IAZ072>075-081>086-092>097-281530-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1027 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST LATER THIS
MORNING AND AFTERNOON. THERE IS A LOW THREAT OF SEVERE WEATHER
WITH WIND AND HAIL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ044>050-057>062-070-071-281530-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
1027 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE FORECAST LATE THIS MORNING
AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ004>007-015>017-023>028-033>039-281530-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
1027 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO
EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FAB

In the hours before

Special weather statement, Mar 27, 2:22 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
222 PM CDT THU MAR 27 2014

IAZ081-082-092-093-272130-
ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR
222 PM CDT THU MAR 27 2014

...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS MOVING IN...

THUNDERSTORMS ARE BEGINNING TO EXPAND IN COVERAGE ACROSS SOUTHWEST
IOWA. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING DIME
SIZED HAIL AND BRIEF GUSTY WINDS. THE STORMS ARE MOVING TO THE
NORTHEAST AT 25 MPH AND WILL CONTINUE TO SPREAD INTO THE AREA FOR
THE NEXT COUPLE OF HOURS. IF THUNDERSTORMS APPROACH YOUR AREA MOVE
INDOORS UNTIL THE STORMS PASS.

FAB
Special weather statement, Mar 27, 3:35 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT THU MAR 27 2014

IAZ072-082>084-093>095-272245-
MADISON-UNION-CLARKE-LUCAS-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...WINTERSET...EARLHAM...CRESTON...
OSCEOLA...CHARITON...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON
335 PM CDT THU MAR 27 2014

...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WILL CONTINUE TO
MOVE ACROSS SOUTHERN IOWA...

THUNDERSTORMS WILL CONTINUE TO EXPAND IN COVERAGE ACROSS
SOUTHERN IOWA. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING
PEA TO DIME SIZED HAIL AND BRIEF GUSTY WINDS. THE STORMS ARE
MOVING TO THE EAST NORTHEAST AT 25 MPH AND WILL CONTINUE TO
SPREAD ACROSS SOUTHERN IOWA FOR THE NEXT COUPLE OF HOURS. IF
THUNDERSTORMS APPROACH YOUR AREA MOVE INDOORS UNTIL THE STORMS
PASS.

FAB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:38 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas37 min
Mar 27, 5:43 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe32 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.